MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,CRKSCRW; SCREW, FIXATION, BONE

ARTHREX, INC. SUTR ANCH,CRKSCRW; SCREW, FIXATION, BONE
Model Number SUTR ANCH,CRKSCRW
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a patellar tendon suture the metal tip broke off inside the patient.The surgeon tried to retrieve the part out of the patient but was not successful.The piece remained inside the patient.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the screw broke off in two pieces, with the proximal end fragment remaining in the driver cannulation.Likely causes include improper bone prep, misaligned insertion, prying/leveraging the device during insertion.

Brand Name
SUTR ANCH,CRKSCRW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9700828
Report Number1220246-2020-01663
Device Sequence Number19268148
Product Code HWC
UDI-Device Identifier00888867022669
UDI-Public00888867022669
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberSUTR ANCH,CRKSCRW
Device Catalogue NumberAR-1915SF-1
Device Lot Number10293083
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;